Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What Could Cause Severe Cramps While Taking Birth Control Measures?

Back in early April I found out I was pregnant. When I went for my first appointment, two ultrasounds confirmed there was no heartbeat at 8 weeks and a week later I had a D&C. During both the ultrasounds, they suggested I had a bicornuate uterus with the baby implanted in the left horn. After the D&C in May, I started the birth control pill Aviane. I am now on my fourth pack of Aviane. This month, I missed the very first pill but took two pills the next day. Around this time I did have unprotected sex and have been this month. I haven't missed any other pills and generally take the pill between 9-12pm every night. I started my last period on July 27th (the third placebo pill). This Monday the 16th, I started feeling cramping especially on my left side. Usually, I will feel crampy a couple days to a week before I get my period, but I have never had cramping two weeks before my period. Is this cramping a side effect of the birth control, extra cramping due to a bicornuate uterus, or could I be pregnant?
Wed, 17 Aug 2022
Report Abuse
OBGYN 's  Response
Hello,

Your cycle is protected even though you missed a pill because it was during the early cycle and also because you compensated for it. The cause of the cramps could be a transient phenomenon, perhaps due to utero-tubal spasm, as is occasionally seen. Also, cysts on the ovaries can also cause such cramps. If the pain is not relieving with rest, please go for further evaluation since you may have to take medication.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Shanti Vennam, OBGYN
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Recent questions on Uterus


Loading Online Doctors....
What Could Cause Severe Cramps While Taking Birth Control Measures?

Hello, Your cycle is protected even though you missed a pill because it was during the early cycle and also because you compensated for it. The cause of the cramps could be a transient phenomenon, perhaps due to utero-tubal spasm, as is occasionally seen. Also, cysts on the ovaries can also cause such cramps. If the pain is not relieving with rest, please go for further evaluation since you may have to take medication. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Shanti Vennam, OBGYN